A few things to consider. If your dermatologist feels that she needs Accutane in order to get her acne under control, then I"d defer to his judgement. It's a wonder drug,as far as acne is concerned. If you are worried about depression, however, there are a couple of things that you can do: you can either have her take the prescribed dosage, and be aware of any mood swings/headaches that may occur; or you can have her take a smaller dose of the drug for a longer time period. The super-large studies that were finally done regarding Accutane and depression showed that there was no statistical risk of causing depression due to the drug. You have to realize that the teen years are the highest suicide age group, and the group not taking the Accutane actually had more suicides in it than the group taking the Accutane. Obviously, teens who have both severe acne and a depression tendency will have a higher chance of committing suicide than those who don't have severe acne. But, because there is that group of teens who are depressed and have severe acne (and on Accutane) and who commit suicide, the concensus among the "internet know-it-alls" still will proclaim Accutane to be a risky drug. In my 35 years of prescribing the drug to teens (and several who are actually on antidepressants), I've yet to have a problem with the drug. If you have further concerns, feel free to contact me.
I'm a skin doc.